Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



On the Castelnuovo-Mumford regularity of connected curves

Author: Daniel Giaimo
Journal: Trans. Amer. Math. Soc. 358 (2006), 267-284
MSC (2000): Primary 13D02, 14H99
Published electronically: March 10, 2005
MathSciNet review: 2171233
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we prove that the regularity of a connected curve is bounded by its degree minus its codimension plus 1. We also investigate the structure of connected curves for which this bound is optimal. In particular, we construct connected curves of arbitrarily high degree in $\mathbb {P}^4$ having maximal regularity, but no extremal secants. We also show that any connected curve in $\mathbb {P}^3$ of degree at least 5 with maximal regularity and no linear components has an extremal secant.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 13D02, 14H99

Retrieve articles in all journals with MSC (2000): 13D02, 14H99

Additional Information

Daniel Giaimo
Affiliation: Department of Mathematics, University of California–Berkeley, Berkeley, California 94720
Address at time of publication: Siebel Systems, 800 Concar Drive, San Mateo, California 94404

Keywords: Eisenbud-Goto conjecture, Castelnuovo-Mumford regularity, connected curves
Received by editor(s): September 5, 2003
Received by editor(s) in revised form: February 15, 2004
Published electronically: March 10, 2005
Article copyright: © Copyright 2005 American Mathematical Society